Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 14, 2014, 9:40 AM CDT for Bates County, Vernon County, Missouri. It took effect at Oct 15, 2014, 7:00 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 9:40 AM CDT (14:40 UTC)
- In effect from
- Oct 15, 2014, 7:00 AM CDT
- Expired
- Oct 17, 2014, 1:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
001
WGUS43 KSGF 141440
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 AM CDT TUE OCT 14 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Osage River near Schell City affecting Bates and Vernon Counties.
Heavy rainfall over the past two days will cause river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-150240-
/O.NEW.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
240 PM GMT TUE OCT 14 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Osage River near Schell City.
* From Wednesday morning...until further notice.
Flood Warning for
the Osage River near Schell City.
* From Wednesday morning...until further notice.
* At 8:45 AM Tuesday The stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 30.1 feet by tomorrow early afternoon. The river
will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 25.8 Tue 09 AM 30.0 29.6 24.4
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$2 follow-up statements
388
WGUS83 KSGF 150012
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT TUE OCT 14 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-151512-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
712 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 6:45 PM Tuesday The stage was 42.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by
tomorrow evening. The river will fall below flood stage Thursday
afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 42.2 Tue 07 PM 42.6 36.1 29.4
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC013-217-151512-
/O.CON.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
712 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Osage River near Schell City.
* At 6:45 PM Tuesday The stage was 27.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 30.1 feet by tomorrow early afternoon. The river
will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 27.2 Tue 07 PM 29.6 24.4 17.0
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$567
WGUS83 KSGF 151058
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED OCT 15 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall over the past few days has caused river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-160158-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141017T0000Z.NO/
558 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 5:45 AM Wednesday The stage was 42.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by
around midnight. The river will fall below flood stage tomorrow
evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.6 Wed 06 AM 42.7 37.2 29.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC013-217-151128-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-141017T0600Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT WED OCT 15 2014
The Flood Warning is cancelled for
The Osage River near Schell City.
* At 5:45 AM Wednesday The stage was 27.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 29.2 feet this
afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 27.9 Wed 06 AM 27.9 23.4 15.7
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 6:50 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 14, 6:50 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 AM CDT Tue Oct 14 2014 ...AVIATION UPDATE... .SYNOPSIS... Issued at 236 AM CDT TUE OCT 14 2014 Closed low was now nearly vertically stacked and located across far northeast Missouri. Bulk of deep convection was well to the east with wrap around moisture and associated light precipitation moving from north to south across the CWA. Stratus deck was widespread with ceilings in the eastern 2/3 of the CWA generally at 1500 feet or below with drizzle occurring at the locations not receiving the bigger raindrops. Forecast focus will be on the low pressure system slowly drifting east and the continuing precipitation chances today and tonight across the area. && .SHORT TERM...(Today and Tonight) Issued at 236 AM CDT TUE OCT 14 2014 The aforementioned large low pressure system will slowly track east today and tonight with drizzle/light rain continuing over much of the area. Best chances for measurable rain will occur across central and south central Missouri with drier air gradually moving in from west to east later today. Will actually see some clearing out west later today and may be enough for a little bit of late sunshine to warm temperatures there slightly. Elsewhere, not much temperature change is expected today with the cloud cover and precipitation chances continuing. The cooler areas tonight will be out west where a clearing sky will allow temperatures to cool down while out east the clouds will hold on and keep temperatures slightly warmer. .LONG TERM...(Wednesday through Monday) Issued at 236 AM CDT TUE OCT 14 2014 By Wednesday, the low will have pushed east of the area with precipitation chances remaining to our east. Height rises aloft and more sunshine will allow temperatures to warm back into the mid 60s in the west, but should hold in the lower 60s in the eastern Ozarks. More of a west to west-northwest flow pattern will set up for the middle to later part of the work week and we should see moderating temperatures back into the upper 60s to low 70s. The next chance for precipitation looks to be late in the weekend into early next week as a shortwave moves into the area. Both long range solutions begin to amplify a ridge to our west in the Rockies by early next week which will bring more of a north to northwest flow to the area. This ridge looks more progressive though and will be edging east into our area by the middle of next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Pilots flying in and out of the southwest Missouri airports can expect areas of MVFR ceilings this morning. Particularly over Springfield and Branson, ceilings are hovering around 2000 feet. Some light rain was also ongoing over Springfield, which should dry up early this morning. Eventually ceilings at all airports will improve to VFR by this afternoon as sunshine commences. Look for gusty north winds up to 30 mph at times through the afternoon, then decreasing in speed this evening. Pilots can look forward to an extended period of fair weather starting tonight and continuing through the rest of the week. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Oct 14, 8:43 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 843 AM CDT TUE OCT 14 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 843 AM CDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... NORTHWESTERLY WINDS WILL GUSTS TO AROUND 30 MPH AT TIMES TODAY ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:39 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 15 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.